MAUDE Adverse Event Report: STRYKER TRAUMA KIEL REAMER SHAFT, AO FITTING BIXCUT Ø8,0X448 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL REAMER SHAFT, AO FITTING BIXCUT Ø8,0X448 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02263000S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The hospital call to report the following event: when opening the box during the procedure the blister is completely damaged.Using another device to complete the procedure.Need to re-sterilize the surgical field.No patient impact.Surgical delay of 15min.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product inquiry states the reamer shaft, ao fitting bixcut ø8,0x448 mm (packaging) to be the subject product.No further associated product was reported.Review of the dhr revealed no deviations.The item was documented as faultless prior to distribution.A deviation due to incorrect packaging of the reamer shaft into the cardboard box could be excluded as the found damage shows traces of an impact or contact with another object.The device inspection revealed the following: we received an empty reamer shaft, ao fitting bixcut ø8,0x448 mm (packaging) for evaluation.After unpacking the cardboard box an empty blister packaging with a cracked short side becomes visible and fully stripped tyvek lid.Detailed inspection revealed the cardboard box itself to be in general good condition ; no punctured inner side wall of cardboard box could be verified.Furthermore, an image of the shipping box was requested but not provided.As known from a previous case of pierced blister due to transport damage signs of a punctured inner side wall would have been verified.However, a damage in original condition could not have been verified, which have been possible in this case and would have been best presented the reported case, due to the fact that the packaging was received in already opened condition and with missing device.As known from a similar case it could not be excluded that the blister dropped down during unboxing from a high height.Nevertheless, an exact root cause could not be determined in this case.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
REAMER SHAFT, AO FITTING BIXCUT Ø8,0X448 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8124228
Report Number0009610622-2018-01497
Device Sequence Number1569510
Product Code LXH
UDI-Device Identifier07613153281641
UDI-Public07613153281641
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number02263000S
Device Lot NumberK0692DD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;